Psycho-Babble Medication Thread 305084

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Lamictal RASH ?? please help

Posted by ann72 on January 24, 2004, at 15:41:15

Hello All,
I am trying to get info on the "Rash" -I've been taking lamictal for about a week and just noticed a very small patch on my arm that wasnt there yesterday. Can anyone tell me about their experiance on Lamictal and if they had a mild rash that went away..Im scard Im going to get the bad rash and die..any advice would be greatly appreciated

A very worried,
Ann

 

Re: Lamictal RASH ?? please help

Posted by sarita0001 on January 24, 2004, at 15:47:41

In reply to Lamictal RASH ?? please help, posted by ann72 on January 24, 2004, at 15:41:15

Hi Ann-

You should call you doctor.

Good luck
Sara

 

Re: Lamictal RASH ?? please help

Posted by HenryO on January 26, 2004, at 0:32:22

In reply to Lamictal RASH ?? please help, posted by ann72 on January 24, 2004, at 15:41:15

How much are you taking? 12.5 mgs? For how long? 7days? I'd get somebody to look at it. Certainly watch it closely.

I have heard of some people cutting their dose and procceding more slowly. But I would err on the side of caution. My sister had some dry skin and minor irritation when she strarted. I was fine from the get go.

 

Re: Lamictal RASH ?? please help

Posted by Minnie-Haha on January 26, 2004, at 11:48:47

In reply to Re: Lamictal RASH ?? please help, posted by HenryO on January 26, 2004, at 0:32:22

This is what my pdoc told me: When on Lamictal, ALWAYS take a rash seriously. Call your pdoc right way and ask her/his advice, else go to a dermatologist or your PCP ASAP.

 

Just starting Lamictal -

Posted by KLCH on January 26, 2004, at 18:19:18

In reply to Re: Lamictal RASH ?? please help, posted by Minnie-Haha on January 26, 2004, at 11:48:47

Hi. This is my first message on this board. I was hoping someone could give me some insight.

A little background: My neurologist prescribed Topomax for my seizures. I started at 25 mg. and increased my dosage by 25 mg per week. Once I reached 150 mg. All Hell broke loose. I started feeling overwhelmingly depressed and the began to hallucinate! My doc took me off the topomax immediately! No cutting back, just took me off completly. Today, he informs me that he wants me to start taking Lamictal. I am supposed to start tomorrow. Last week's episode was quite possibly the most frightening thing I have ever experienced. Am I crazy for being a little apprehensive about the Lamictal?
I would appreciate any information. Thanks

 

Re: Lamictal RASH ?? please help ann72

Posted by CindyLou on January 26, 2004, at 23:33:09

In reply to Lamictal RASH ?? please help, posted by ann72 on January 24, 2004, at 15:41:15

Hi Ann,
I was on Lamictal a couple of years ago, and when I first started, I also developed at small "patch" on my wrist. It got to be the size of a quarter and was red and bumpy. I called my doctor and she sent me to a dermatologist. He did not see the rash to be a serious one, and probably not caused by the Lamictal.

What I think happened is that the Lamictal DID make my skin more sensitive. I always wore a watch on that wrist, the same one with no problem, but I think the Lamictal made my skin sensitive so the watchband caused a rash by rubbing against my wrist.

Long story short, everything was fine. The rash went away. I was scared, too but chances are you will be okay. Just be sure to call your doctor if you haven't already, and keep us posted!

Cindy

> Hello All,
> I am trying to get info on the "Rash" -I've been taking lamictal for about a week and just noticed a very small patch on my arm that wasnt there yesterday. Can anyone tell me about their experiance on Lamictal and if they had a mild rash that went away..Im scard Im going to get the bad rash and die..any advice would be greatly appreciated
>
> A very worried,
> Ann

 

Re: Lamictal RASH ?? please help

Posted by ann72 on January 27, 2004, at 7:28:54

In reply to Re: Lamictal RASH ?? please help ann72, posted by CindyLou on January 26, 2004, at 23:33:09

Thanks for replying everyone. My rash is going away- so i dont know if was lamictal related or just what. I do check for rashes everyday, its been over a week since i started taking 25mg and tomorrow I'm suppose to go up- I will keep an eye out for problems. Im just hoping something will work for me.

Thanks
Ann

 

lawyer created hysteria

Posted by missliz on January 29, 2004, at 0:58:47

In reply to Lamictal RASH ?? please help, posted by ann72 on January 24, 2004, at 15:41:15

I didn't read the whole thread, so 'scuse redundencies- The number of people who got Stevens Johnson or whatever from Lamictal was totally statisticly insignificant. But the company Lawyers did a big CYA job on it anyway. If you read the whole label on the drug, at the very bottom you find that 10% of folks in the clinical trials got an exemic rash that went away and never came back. This is often a result of titrating the doses up too quickly; some people just get it- like me. My howling ninny of a pdoc sent me running to the emergency room, where they almost died laughing. True Stevens Johson is gruesome, your skin will be peeling off in big sheets, and is an allergic type reaction that any drug can bring on, even tylenol. It's also incredibly rare.
You still want to get looked at if it worsens, because even the nasty excema needs treatment. Still better than a lot of the alternatives though.


Lizzy


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.